# SDR 2007FA0000370

- Difficulty date: April 27, 2007
- Submitted: April 27, 2007
- Operation: General aviation
- Make and model: Piper PA-28-236
- Aircraft serial: 28791146
- Aircraft time: 2,574 hours
- Engine: Lyc O540J3A5
- Engine time: 2,574 hours
- Propeller: Hartzl HCF2YR1
- System (JASC): 2562 · Emergency Locator Beacon
- Part: Battery
- Part number: MN1300
- Condition: Leaking
- Location: Elt
- Component: Elt, Ack
- Component part number: E01
- Stage of operation: IN
- How discovered: 9
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

BATTERIES LEAKED ACID/ALKALII, CORRODING CONTACTS SERVERLY AND RENDERING ELT INOPERABLE.  BATTERIES WERE INSTALLED IN 2006. SHELF DATE ON BATTERIES WERE MAR 2011. ELT WAS NOT FOUND ACTIVATED. THIS IS THE THIRD CASE OF THIS I HAVE SEEN IN 2006/2007 AND THERE HAVE BEEN SEVERAL OTHERS IN THE PAST 5 YEARS.  IN ALL CASES THE BATTERIES RENDERED THE ELT INOP PRIOR TO THE REPLACEMENT DATE (HALF OF SHELF LIFE IAW FAR 91.207 (C)). ALL PROBLEMS WERE DETECTED DURING ANNUAL INSPECTIONS OF ELT IAW FAR 91.207 D.
